Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 31, NWS Springfield, MO

April 7, 2019Maries County, Miller County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 7, 2019, 5:46 PM CDT for Maries County, Miller County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2019, 5:46 PM CDT (22:46 UTC)
Expired
Apr 7, 2019, 6:12 PM CDT
In force
26 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Maries County, MO, Miller County, MO

The radar

The St Louis radar (KLSX), 142 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:01 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 7, 3:01 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
301 PM CDT Sun Apr 7 2019

.SHORT TERM...(This evening through Monday)
Issued at 238 PM CDT Sun Apr 7 2019

Even though showers and storms have not yet developed, our area
remains in the warm sector ahead of an advancing cold front over
eastern Kansas this afternoon. Dewpoint temperatures were in the
upper 50s to lower 60s, and the latest RAP soundings using the
Near Storm Environment Awareness program show current surface
based CAPE over 2000 j/kg. 0-6km bulk shear is marginal with
values at or below 30 knots. While better low level moisture
remains well to our south, think storm development will be
possible along the front from later this afternoon through
tonight.

Monday still looks warm and dry with highs once again reaching the
70s.

.LONG TERM...(Monday Night through Sunday)
Issued at 238 PM CDT Sun Apr 7 2019

Mainly monitoring trends with the storm system deepening over the
central High Plains on Wednesday and moving across our region
Wednesday night and Thursday. Initial concern will be increasing
southwest winds that will have the potential to gust to over 30
mph, especially Wednesday afternoon and evening. There is pretty
decent consistency on the placement of the surface and upper level
low over southeast Nebraska Thursday morning, but some differences
on precipitation placement. In fact it looks like some areas may
get missed altogether on precip as a well developed dry slot is
progged to move over our area. For now have maintained very low
precip chances as it appears there will be access to gulf
moisture.

Next concern will be the colder temperatures spilling into our
area behind this system on Thursday-Saturday. Both the ECMWF and
GFS have the 540 dm thickness line bisecting our forecast area on
Friday afternoon. Only slight rebounding in thickness shows up by
Saturday morning. Thus confidence remains fairly high in the
temperature trends for later this week.

Later in the weekend an upper level trough moving across the
southern Plains could bring rain to the region during the latter
part of the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1231 PM CDT Sun Apr 7 2019

Quiet weather is expected for the region into this afternoon. High
clouds will move across the region with the potential this
afternoon and evening for some isolated showers or storms. Storms
will mainly be a concern for the Branson terminal however.
Surface winds will shift from the south to the northeast bu this
evening as a cold front moves through the area.

&&

.FIRE WEATHER...
Issued at 238 PM CDT Sun Apr 7 2019

On Wednesday afternoon we could see some fire weather concerns as
southwest winds increase to over 30 mph at times while
temperatures rise into the 80s and minimum relative humidities
fall below 40 percent.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Terry
LONG TERM...Terry
AVIATION...Hatch
FIRE WEATHER...Terry
Hazardous weather outlook, Apr 7, 3:35 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
335 PM CDT Sun Apr 7 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
335 PM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited lightning risk.

DISCUSSION...

 Isolated to scattered Thunderstorms are expected to develop
 late this afternoon or early this evening and continue into
 tonight as a cold front moves across the region. Strong to
 severe thunderstorms will be possible south of Interstate 44,
 with the highest chances over south central Missouri. The
 strongest storms will be capable of producing damaging winds
 gusts over 60 mph and hail to the size of quarters.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

  Another strong storm system is expected to move into the Plains
  Wednesday with strong winds leading to an elevated threat for
  grass fires...followed by thunderstorm chances on Thursday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Terry

In the hours before

Special weather statement, Apr 7, 5:31 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
531 PM CDT SUN APR 7 2019

MOZ057-072315-
Miller MO-
531 PM CDT SUN APR 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MILLER COUNTY UNTIL
615 PM CDT...

At 530 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Osage Beach, moving east at 20 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Iberia...                         Ulman...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3817 9219 3816 9218 3803 9219 3813 9252
      3823 9247 3823 9219
TIME...MOT...LOC 2230Z 270DEG 19KT 3817 9245

Runnels

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 5:31 PM CDTSpecial Weather StatementSGFMiller44 min
Apr 7, 6:07 PM CDTSpecial Weather StatementSGFOzark38 min
Apr 7, 6:48 PM CDTSpecial Weather StatementSGFOzark42 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.